Pennsylvania, 2006

Flash Flood in Pennsylvania, September 14, 2006

September 14, 2006 · NWS PBZ · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 14, 1:15 PM EST, 4 hours earlier.

Area forecast discussion, Sep 14, 1:15 PM EST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
215 PM EDT THU SEP 14 2006

.SHORT TERM (TONIGHT THROUGH FRIDAY)...

EXPECT SCATTERED SHOWERS UNTIL EARLY EVENING ACROSS THE UPPER OHIO
VALLEY AS THE LIFT AND INSTABILITY ASSOCIATED WITH THE UPPER LOW
CENTER MOVES EASTWARD INTO THE APPALACHIAN MOUNTAINS. THIS SOLUTION
IS BASED ON RECENT RADAR DATA ALONG WITH RECENT NAM AND RUC MODEL
RUNS.  THEN EXPECT NORTHERLY WINDS TO BRING DRIER AIR. HENCE, CLOUDS
WILL BE DECREASING THROUGH DAYTIME FRIDAY. PATCHY FOG CAN DEVELOP
LATE TONIGHT DUE TO THE EFFECTS OF EVAPORATION OVER WET GROUNDS INTO
THE RADIATIONALLY COOLED NIGHT AIR.

FORECASTED TEMPERATURES CONTINUE TO BE IN CLOSE AGREEMENT WITH A
CONSENSUS OF GFS AND NAM MOS VALUES.

&&

.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...

DRY WX WITH AOA TEMPS INDICATED FOR THE WEEKEND AS RIDGE BLDS OVR
THE OH VALLEY. CDFNT WITY SYS XG THE NRN PLNS/SRN CAN DUE LATE ON
MON NGT/EARLY TUE. NXT RA CHC WL COME WITH THE APPRCH OF THIS
FEATURE...CHC NMBRS FOR NOW DUE TO TIMING UNCERTAINTIES AND NWD
PLACEMENT OF LOW. RA CHCS WL LINGER THRU MID WEEK WITH CLOSED
MID/UPR LOW PROGGED TO SLOWLY TRUNDLE ACRS QUEBEC. BLO NORMAL
TEMPS WL ACCOMPANY THIS PTN.

&&

.AVIATION...

EXPECT CUMULUS CEILINGS BKN020-040 INTO EARLY EVENING DUE TO
CONTINUED INSTABILITY ASSOCIATED WITH THE UPPER LOW MOVING THROUGH
THE UPPER OHIO VALLEY. UNDERNEATH THE SCATTERED SHOWERS,
VISIBILITIES CAN LOWER INTO THE MVFR RANGE AND FRACTOCUMULUS
CEILINGS CAN LOWER TO ABOUT OVC010. ISOLATED CUMULONIMBUS CAN ALSO
DEVELOP. CUMULUS CEILINGS WILL BE BKN030-040 DURING DAYTIME FRIDAY.

LATE TONIGHT, EXPECT PATCHY FOG AND IFR VISIBILITIES DUE TO
EVAPORATION OF MOISTURE FROM RECENTLY WETTED GROUNDS AND A
RADIATIONALLY COOLED BOUNDARY LAYER.

WINDS WILL GO INTO A NORTHWESTERLY DIRECTION TONIGHT WITH SPEEDS
DECREASING FROM CURRENT 6-10KTS TO 2-4KNOTS, ACCORDING TO NAM AND
GFS MOS VALUES.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&

15/11
Hazardous weather outlook, Sep 14, 2:36 AM EST, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
336 AM EDT THU SEP 14 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-150745-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
336 AM EDT THU SEP 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Sep 14, 12:53 PM EST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
153 PM EDT THU SEP 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLOOD            ROCHESTER               40.70N 80.28W
09/14/2006                   BEAVER             PA   BROADCAST MEDIA

            STREETS AND BASEMENTS FLOODED IN ROCHESTER AND
            MONACA...INCLUDING ROCHESTER POLICE STATION.

&&

The radar

The Pittsburgh radar (KPBZ), 68 km away, was scanning. The volume nearest the first event began at 22:12 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Westmoreland

When
September 14, 5:15 PM EST to 6:15 PM EST
Where
Westmoreland County, 1 mi NE of Lower Burrell
Reported by
EMERGENCY MANAGER
Coordinates
40.311, -79.467 (the zone’s center; the record gives no point)

Chartiers Run overflowed and flooded Spooky Hollow Rd near Rte 56.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530538.